Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 208, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2019, 7:06 PM EDT for 4 counties in Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 7:06 PM EDT (23:06 UTC)
- Expired
- Jun 24, 2019, 7:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:09 PM EDT | TSTM WND DMG | 1 E Waresville, GA | TREE AND POWER LINES REPORTED DOWN AT THE INTERSECTION OF HWY 34 AND RIDGEWAY RD. |
| Jun 24, 7:12 PM EDT | TSTM WND DMG | 2 E Texas, GA | SEVERAL TREES DOWN ALONG HWY 34 NEAR THE INTERSECTION WITH HWY 219. |
| Jun 24, 7:17 PM EDT | TSTM WND DMG | Corinth, GA | SEVERAL TREES REPORTED DOWN ON HWY 100 NEAR THE INTERSECTION WITH OLD CORINTH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:28 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
217 WUUS52 KFFC 242306 SVRFFC GAC077-149-199-285-242345- /O.NEW.KFFC.SV.W.0208.190624T2306Z-190624T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 706 PM EDT Mon Jun 24 2019 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Northwestern Meriwether County in west central Georgia... Heard County in west central Georgia... Northern Troup County in west central Georgia... Southern Coweta County in west central Georgia... * Until 745 PM EDT. * At 705 PM EDT, a severe thunderstorm was located near Franklin, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Newnan, Franklin, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, Rocky Mount, Saint Marks, Powers Crossroads, Waresville, Frolona, Texas, Harrisonville, Hillcrest and Wares Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3343 8462 3307 8459 3311 8523 3332 8527 TIME...MOT...LOC 2305Z 264DEG 41KT 3323 8512 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
799
WWUS52 KFFC 242338
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
738 PM EDT Mon Jun 24 2019
GAC149-242348-
/O.CAN.KFFC.SV.W.0208.000000T0000Z-190624T2345Z/
Heard GA-
738 PM EDT Mon Jun 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and west central Georgia.
LAT...LON 3321 8498 3323 8494 3326 8495 3328 8495
3328 8496 3329 8496 3333 8498 3337 8498
3343 8462 3307 8459 3310 8498
TIME...MOT...LOC 2338Z 264DEG 41KT 3327 8467
$$
GAC077-199-285-242345-
/O.CON.KFFC.SV.W.0208.000000T0000Z-190624T2345Z/
Meriwether GA-Troup GA-Coweta GA-
738 PM EDT Mon Jun 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN MERIWETHER...NORTHEASTERN TROUP AND SOUTHERN COWETA
COUNTIES...
At 738 PM EDT, a severe thunderstorm was located near Turin, or 10
miles southeast of Newnan, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, Lone Oak, East Newnan, Corinth, Rocky Mount, Saint Marks,
Powers Crossroads, Thomas Crossroads and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 8498 3323 8494 3326 8495 3328 8495
3328 8496 3329 8496 3333 8498 3337 8498
3343 8462 3307 8459 3310 8498
TIME...MOT...LOC 2338Z 264DEG 41KT 3327 8467
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 24, 3:21 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 321 PM EDT Mon Jun 24 2019 .SHORT TERM /Tonight through Tuesday Night/... Main concern is yet another round of strong/severe convection. As mentioned earlier, timing a bit delayed from previous events last weekend due to some extensive high/mid clouds. Even within these thick high clouds, convection firing in far northern GA as of this writing and expected to increase along zone of leftover moisture from earlier MCS in MS/AL currently extending from north GA to central AL. CAPE currently already at 3500 J/kg with steep lapse rates over WC GA with 0-6km bulk shear weak but still around 15-20kts. Damaging wind again main threat in this pattern with heavy rain also a concern. The good news is once the storms diminish this evening, we should have a mostly sunny day Tuesday with only a small chance of SHRA/TSRA over far western areas in the afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Extended period begins with a weak zonal flow in the mid levels across the southern portion of the US as we transition out of the active pattern that has dominated the region since late last week. Wednesday and Thursday appear to be the lowest pop days of the extended as come ridging tries to develop and dry air in the mid levels suppresses storm development. By Late Thursday into the weekend, easterly flow returns along with moisture increase which will coincide with increased afternoon convection back to near normal levels. The ECMWF is a little more aggressive with cutting off a weak upper low over the mid MS valley by Friday with only a weak reflection on the GFS. Regardless, with no real suppression mechanism going into the weekend, climo to slightly above climo afternoon and evening pops will be possible for the remainder of the extended. Stellman && .AVIATION... 18Z Update... VFR conditions but expect sct SHRA/TSRA after 19Z at most airports. Should dissipate after 00Z. W winds will gust to 22kt this afternoon with stronger gusts possible in TSRA, decreasing after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday. //ATL Confidence...18Z Update... Medium confidence on TSRA timing. High confidence on all other elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 68 91 / 50 10 5 10 Atlanta 71 88 70 89 / 50 10 5 20 Blairsville 64 82 60 84 / 40 10 5 20 Cartersville 68 89 66 89 / 40 10 5 20 Columbus 74 92 72 93 / 40 20 10 20 Gainesville 69 87 67 87 / 50 10 5 10 Macon 72 93 70 94 / 40 10 10 20 Rome 68 89 66 89 / 30 10 10 20 Peachtree City 70 90 68 90 / 50 20 5 20 Vidalia 75 94 72 95 / 20 10 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....30 AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 5:04 AM EDT, 14 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 504 AM EDT Mon Jun 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 504 AM EDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous showers and thunderstorms are expected again today. A few strong to severe thunderstorms will be possible with the primary hazards being damaging wind gusts, large hail, locally heavy rainfall and frequent lightning strikes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are expected across the area Tuesday through Sunday, primarily in the afternoon and evening hours. An isolated severe thunderstorm cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 24, 6:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 NNE SUNNY ACRES 33.88N 84.76W
06/24/2019 PAULDING GA EMERGENCY MNGR
POWER LINES WERE REPORTED DOWN IN THE 100 BLOCK ON
NORTH JOHNSTON STREET OFF OF WEST MEMORIAL DRIVE IN
DALLAS.
&&
EVENT NUMBER FFC1900486
LREAVESLocal storm report, Jun 24, 6:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 NNE SUNNY ACRES 33.88N 84.76W
06/24/2019 PAULDING GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN IN THE 1500 BLOCK OF BUCHANAN
HIGHWAY.
&&
EVENT NUMBER FFC1900487
LREAVESLocal storm report, Jun 24, 7:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND DMG 2 ENE DREW 34.22N 84.19W
06/24/2019 FORSYTH GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON ASHWORTH DRIVE.
&&
EVENT NUMBER FFC1900488
LREAVESSpecial weather statement, Jun 24, 7:02 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
702 PM EDT Mon Jun 24 2019
GAZ023-025-034-035-047-242345-
Hall GA-Jackson GA-Walton GA-Barrow GA-Gwinnett GA-
702 PM EDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...JACKSON...
NORTHWESTERN WALTON...BARROW AND SOUTHEASTERN GWINNETT COUNTIES UNTIL
745 PM EDT...
At 701 PM EDT...a line of strong thunderstorms was along a line
extending from Talmo to North Decatur...and moving east at 45 mph.
HAZARD...40 to 50 mph wind and enhanced risk for downed trees.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects is expected. Trees can also
down more easily with already wet soil from previous
rainfall.
Some locations in the path of these storms include
Winder, Jefferson, Commerce, Snellville, Loganville, Braselton,
Auburn, Dacula, Grayson, Statham, Maysville, Arcade, Nicholson,
Hoschton, Walnut Grove, Bethlehem, Pendergrass, Between, Carl and
Talmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3425 8356 3426 8348 3416 8336 3412 8336
3405 8339 3404 8336 3404 8339 3403 8339
3399 8349 3400 8350 3398 8351 3391 8364
3372 8385 3379 8400 3412 8381 3413 8382
3423 8375 3423 8370 3429 8362
TIME...MOT...LOC 2301Z 266DEG 41KT 3420 8372 3383 8427
WIND...50MPHLocal storm report, Jun 24, 7:04 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 2 ENE COAL MOUNTAIN 34.28N 84.08W
06/24/2019 FORSYTH GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON SETTINGDOWN ROAD NEAR GA
400.
&&
EVENT NUMBER FFC1900489
LREAVESLocal storm report, Jun 24, 7:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND DMG 1 S MATT 34.29N 84.15W
06/24/2019 FORSYTH GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON LILLIE LANE NEAR JOHN
BURRUSS ROAD.
&&
EVENT NUMBER FFC1900490
LREAVESThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:04 PM EDT | Special Weather Statement | FFC | Floyd | 26 min |
| Jun 24, 4:29 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 24, 4:37 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 23 min |
| Jun 24, 4:56 PM EDT | Special Weather Statement | FFC | Walker, Whitfield | 34 min |
| Jun 24, 5:02 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 43 min |
| Jun 24, 5:09 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee | 36 min |
| Jun 24, 5:31 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Jun 24, 5:35 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Pickens | 25 min |
| Jun 24, 5:41 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Jun 24, 5:58 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson | 47 min |
| Jun 24, 6:04 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Lumpkin | 26 min |
| Jun 24, 6:07 PM EDT | Special Weather Statement | FFC | Fannin, Union | 23 min |
| Jun 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Heard | 34 min |
| Jun 24, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, DeKalb, Fulton, Paulding | 30 min |
| Jun 24, 6:24 PM EDT | Special Weather Statement | FFC | Towns, Union | 36 min |
| Jun 24, 6:25 PM EDT | Special Weather Statement | FFC | Banks, Dawson, Hall, Lumpkin | 35 min |
| Jun 24, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Clayton, Coweta, Douglas, Fayette, Fulton | 25 min |
| Jun 24, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall | 51 min |
| Jun 24, 6:44 PM EDT | Special Weather Statement | FFC | Heard | 31 min |
| Jun 24, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Fulton, Henry and 1 more | 39 min |
| Jun 24, 7:02 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 43 min |
| Jun 24, 7:10 PM EDT | Special Weather Statement | FFC | Banks | 35 min |
| Jun 24, 7:19 PM EDT | Special Weather Statement | FFC | Butts, Newton, Spalding | 26 min |
| Jun 24, 7:28 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Rockdale | 32 min |
| Jun 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more | 27 min |
| Jun 24, 7:36 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Morgan, Oconee, Walton | 24 min |
| Jun 24, 7:48 PM EDT | Special Weather Statement | FFC | Butts, Harris, Jasper, Lamar, Meriwether, Pike | 27 min |
| Jun 24, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Coweta, Fayette, Henry, Spalding | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.